2009, 3(1): 103-119. doi: 10.3934/jmd.2009.3.103

Nearly continuous Kakutani equivalence of adding machines

1. 

Department of Mathematics,The University of Texas-Pan American, 1201 West University Drive, Edinburg, TX 78539-2999, United States

2. 

Department of Mathematics, Colorado State University, Fort Collins, CO 80523, United States

Received  September 2008 Published  February 2009

One says that two ergodic systems $(X,\mathcal F,\mu)$ and $(Y,\mathcal G,\nu)$ preserving a probability measure are evenly Kakutani equivalent if there exists an orbit equivalence $\phi: X\to Y$ such that, restricted to some subset $A\subseteq X$ of positive measure, $\phi$ becomes a conjugacy between the two induced maps $T_A$ and $S_{\phi(A)}$. It follows from the general theory of loosely Bernoulli systems developed in [8] that all adding machines are evenly Kakutani equivalent, as they are rank-1 systems. Recent work has shown that, in systems that are both topological and measure-preserving, it is natural to seek to strengthen purely measurable results to be "nearly continuous''. In the case of even Kakutani equivalence, what one asks is that the map $\phi$ and its inverse should be continuous on $G_\delta$ subsets of full measure and that the set $A$ should be within measure zero of being open and of being closed. What we will show here is that any two adding machines are indeed equivalent in this nearly continuous sense.
Citation: Mrinal Kanti Roychowdhury, Daniel J. Rudolph. Nearly continuous Kakutani equivalence of adding machines. Journal of Modern Dynamics, 2009, 3 (1) : 103-119. doi: 10.3934/jmd.2009.3.103
[1]

Andres del Junco, Daniel J. Rudolph, Benjamin Weiss. Measured topological orbit and Kakutani equivalence. Discrete & Continuous Dynamical Systems - S, 2009, 2 (2) : 221-238. doi: 10.3934/dcdss.2009.2.221

[2]

Ali Messaoudi, Rafael Asmat Uceda. Stochastic adding machine and $2$-dimensional Julia sets. Discrete & Continuous Dynamical Systems - A, 2014, 34 (12) : 5247-5269. doi: 10.3934/dcds.2014.34.5247

[3]

Danilo Antonio Caprio. A class of adding machines and Julia sets. Discrete & Continuous Dynamical Systems - A, 2016, 36 (11) : 5951-5970. doi: 10.3934/dcds.2016061

[4]

Lori Alvin. Toeplitz kneading sequences and adding machines. Discrete & Continuous Dynamical Systems - A, 2013, 33 (8) : 3277-3287. doi: 10.3934/dcds.2013.33.3277

[5]

Alberto Bressan, Fabio S. Priuli. Nearly optimal patchy feedbacks. Discrete & Continuous Dynamical Systems - A, 2008, 21 (3) : 687-701. doi: 10.3934/dcds.2008.21.687

[6]

W. Patrick Hooper, Richard Evan Schwartz. Billiards in nearly isosceles triangles. Journal of Modern Dynamics, 2009, 3 (2) : 159-231. doi: 10.3934/jmd.2009.3.159

[7]

Olof Heden, Martin Hessler. On linear equivalence and Phelps codes. Advances in Mathematics of Communications, 2010, 4 (1) : 69-81. doi: 10.3934/amc.2010.4.69

[8]

Keonhee Lee, Kazuhiro Sakai. Various shadowing properties and their equivalence. Discrete & Continuous Dynamical Systems - A, 2005, 13 (2) : 533-540. doi: 10.3934/dcds.2005.13.533

[9]

W. Patrick Hooper, Richard Evan Schwartz. Erratum: Billiards in nearly isosceles triangles. Journal of Modern Dynamics, 2014, 8 (1) : 133-137. doi: 10.3934/jmd.2014.8.133

[10]

David M. McClendon. An Ambrose-Kakutani representation theorem for countable-to-1 semiflows. Discrete & Continuous Dynamical Systems - S, 2009, 2 (2) : 251-268. doi: 10.3934/dcdss.2009.2.251

[11]

Brett M. Werner. An example of Kakutani equivalent and strong orbit equivalent substitution systems that are not conjugate. Discrete & Continuous Dynamical Systems - S, 2009, 2 (2) : 239-249. doi: 10.3934/dcdss.2009.2.239

[12]

Luis Barreira, Liviu Horia Popescu, Claudia Valls. Generalized exponential behavior and topological equivalence. Discrete & Continuous Dynamical Systems - B, 2017, 22 (8) : 3023-3042. doi: 10.3934/dcdsb.2017161

[13]

Yvan Martel, Frank Merle. Inelastic interaction of nearly equal solitons for the BBM equation. Discrete & Continuous Dynamical Systems - A, 2010, 27 (2) : 487-532. doi: 10.3934/dcds.2010.27.487

[14]

Dong Chen. Positive metric entropy in nondegenerate nearly integrable systems. Journal of Modern Dynamics, 2017, 11: 43-56. doi: 10.3934/jmd.2017003

[15]

Michael C. Sullivan. Invariants of twist-wise flow equivalence. Discrete & Continuous Dynamical Systems - A, 1998, 4 (3) : 475-484. doi: 10.3934/dcds.1998.4.475

[16]

Giuseppe Buttazzo, Luigi De Pascale, Ilaria Fragalà. Topological equivalence of some variational problems involving distances. Discrete & Continuous Dynamical Systems - A, 2001, 7 (2) : 247-258. doi: 10.3934/dcds.2001.7.247

[17]

Nguyen Lam. Equivalence of sharp Trudinger-Moser-Adams inequalities. Communications on Pure & Applied Analysis, 2017, 16 (3) : 973-998. doi: 10.3934/cpaa.2017047

[18]

Olof Heden, Martin Hessler. On linear equivalence and Phelps codes. Addendum. Advances in Mathematics of Communications, 2011, 5 (3) : 543-546. doi: 10.3934/amc.2011.5.543

[19]

Mike Crampin, David Saunders. Homogeneity and projective equivalence of differential equation fields. Journal of Geometric Mechanics, 2012, 4 (1) : 27-47. doi: 10.3934/jgm.2012.4.27

[20]

Michael C. Sullivan. Invariants of twist-wise flow equivalence. Electronic Research Announcements, 1997, 3: 126-130.

2016 Impact Factor: 0.706

Metrics

  • PDF downloads (0)
  • HTML views (0)
  • Cited by (3)

Other articles
by authors

[Back to Top]